Jump to content
ACN Latitudes Forums

Stopped IVIG-DS too sensitive!


Recommended Posts

Our IVIG just fizzled!! DS15 who has had 5 HD IVIGs couldn't tolerate the catheter or the saline push. He felt the Benadryl being pushed and was in a ton of pain!! We had to stop and send the nurse home. Has this ever happened to anyone? DS never minds IVs, he's always a trooper with this stuff. Can it be too many steroids? Synthroid? He has bruises all over from IVs and blood tests can this also be why they aren't healing? Need Feedback, PLEASE!

If I can try again tomorrow, should I try to give him a sedative? What would work? We've never had success with Ativan.

 

T.Anna

Link to post
Share on other sites

Could it be that he was too dehydrated? Did the nurse have trouble placing it?

Sometimes you can feel medication going in. Did that part freak him out and cause anxiety? Synthroid should not have caused any complication with his procedure. I have no idea about the steroids. I would question if it could have been anxiety or a bad needle placement. Did the nurse or prescribing physician have any input?

Link to post
Share on other sites

It was the push. He always has difficulty with the push, but this time it was harder. Yes, the drip is always fine.

 

Needle placement- that was what was bothering DS. That he felt the catheter. She tried twice and did have a hard time finding veins.

 

Dehydration- yes, he was probably dehydrated, he has been drinking since she left so maybe he realizes it was an issue.

 

I'm not sure the nurse was confident. She was stuck in traffic and it was almost 7pm by the time She tried a second vein. I think DS's anxiety was growing, my parents were here and it was getting way too stressful.

 

Will talk to Dr. Tomorrow morning and see what he advises. I definitely think maybe a new nurse will help even if we wait until next week

 

Thanks everyone!!! Sometimes this stuff gets so crazy, that's it's hard nit to fall apart with each set back.

 

Thanks as always,

T.Anna

Link to post
Share on other sites

Just spoke to the doctor, he thinks that the maybe the steroids contributed to the problem. He thinks we should wait until Monday/Tuesday before trying again. Probably steroids (he's tapering down oral for H.E. and IV steroids two weeks ago) and dehydration and perhaps some nursing issue where she kept sticking him hoping it would work. We will also change push meds to oral (Benadryl, methadextrone).

 

Thanks as always,

T.Anna

Link to post
Share on other sites

My kids veins collapse when he's anxious, he's had the catheter in his hand (never again hurt too much) and arm. He had major reactions to the Benedryl w/ IVig, was like a seizure, even second day when amount was reduced and drip was slown way, way down. Scary to see. All 3 of his HD IVIgs were painful for him, he had to have drip brought way back and warm packs on insertion area the entire time to help with discomfort. I would go w/ Valium perhaps instead of Ativan on a PANS kiddo? Get some warm packs for DS, it's amazing how much they helped reduce the discomfort for my DS. I'm so sorry it was a bad experience for him, next time will be easier for sure. :)

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...